Alert archive / Alaska / Red Flag Warnings in 2009
Red Flag Warning 10, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at May 22, 2009, 7:37 AM AKDT. It took effect at May 22, 2009, 1:00 PM AKDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2009, 7:37 AM AKDT (15:37 UTC)
- In effect from
- May 22, 2009, 1:00 PM AKDT
- Expired
- May 23, 2009, 9:26 PM AKDT
- In force
- 32 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
755 WWAK61 PAFC 221537 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 737 AM AKDT FRI MAY 22 2009 AKZ111-231545- /X.NEW.PAFC.FW.W.0010.090522T2100Z-090524T0600Z/ MATANUSKA VALLEY- 737 AM AKDT FRI MAY 22 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM AKDT SATURDAY FOR STRONG WIND IN THE MATANUSKA VALLEY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM AKDT SATURDAY. SOUTHEAST WINDS GUSTING 20 TO 30 MPH WILL DEVELOP DURING THE AFTERNOON HOURS TODAY AND SATURDAY IN THE MATANUSKA VALLEY WITH THE STRONGEST WINDS THROUGH THE KNIK RIVER VALLEY AND PALMER. WINDS WILL QUICKLY DIMINISH IN THE EVENINGS. MINIMUM RELATIVE HUMIDITIES DURING THE AFTERNOONS ARE EXPECTED TO DROP IN THE LOWER 20S BUT WILL QUICKLY RECOVER BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
2 follow-up statements
588 WWAK61 PAFC 231537 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 737 AM AKDT SAT MAY 23 2009 AKZ111-240600- /X.CON.PAFC.FW.W.0010.000000T0000Z-090524T0600Z/ MATANUSKA VALLEY- 737 AM AKDT SAT MAY 23 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR STRONG WIND IN THE MATANUSKA VALLEY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS EVENING. SOUTHEAST WINDS GUSTING 20 TO 30 MPH WILL DEVELOP DURING THE AFTERNOON HOURS TODAY IN THE MATANUSKA VALLEY WITH THE STRONGEST WINDS THROUGH THE KNIK RIVER VALLEY AND PALMER. WINDS WILL QUICKLY DIMINISH THIS EVENING. MINIMUM RELATIVE HUMIDITIES DURING THE AFTERNOON IS EXPECTED TO DROP IN THE LOWER 20S BUT WILL QUICKLY RECOVER BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
697 WWAK61 PAFC 240526 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 926 PM AKDT SAT MAY 23 2009 AKZ111-240630- /X.CAN.PAFC.FW.W.0010.000000T0000Z-090524T0600Z/ MATANUSKA VALLEY- 926 PM AKDT SAT MAY 23 2009 ...RED FLAG WARNING IS CANCELLED FOR THE MATANUSKA VALLEY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DIMINISHED AND RELATIVE HUMIDITIES ARE RECOVERING RAPIDLY. RED FLAG CONDITIONS ARE NO LONGER OCCURRING IN THE MATANUSKA VALLEY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 22, 5:00 AM AKDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 22, 5:00 AM AKDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM AKDT FRI MAY 22 2009 CORRECTION FOR TYPOS .MODEL DISCUSSION... MODELS IN GOOD AGREEMENT. GFS STILL SLIGHTLY MORE AGGRESSIVE IN DEEPENING LOW SOUTHWEST OF THE GULF OF ALASKA. NAM PREFERRED OPERATIONALLY THROUGH THE SHORT TERM DUE TO BETTER HANDLING OF MESOSCALE WINDS. TRENDED TOWARDS GFS IN THE MID AND LONG RANGE. .UPPER LEVELS... RIDGE OF HIGH PRESSURE EXTENDING OUT OF WESTERN CANADA AND ACROSS NORTHERN ALASKA WILL HOLD THROUGH THE WEEKEND. CUT OFF LOW CENTER IN THE GULF WILL REMAIN NEARLY STATIONARY THROUGH THE MIDDLE OF NEXT WEEK. SHORT WAVE OVER THE WESTERN ALEUTIANS THIS MORNING TRACKS EASTWARD TODAY ALONG THE CHAIN BEFORE DISSIPATING OVER THE NORTH PACIFIC LATE FRIDAY NIGHT. RIDGE OF HIGH PRESSURE REDEVELOPS ACROSS THE BERING FRIDAY. .SURFACE FEATURES... THERMAL TROUGH OF LOW PRESSURE EXTENDS ACROSS INTERIOR ALASKA AND IS EXPECTED TO REMAIN A FIXTURE ON THE MAP THROUGH MOST OF THE COMING WEEK. RIDGE OF HIGH PRESSURE ALONG THE GULF COAST WILL HOLD THROUGH THE WEEKEND THEN GRADUALLY BREAKS DOWN MONDAY AND TUESDAY. THE 1009 MB LOW IN THE NORTH PACIFIC WILL STRENGTHEN TO 1002 MB LOW BY SUN MORNING AS IT DRIFTS NORTHWARD TOWARD KODIAK ISLAND. A 1006 MB LOW NORTH OF SHEMYA WILL WEAKEN TO 1012 MB NEAR DUTCH HARBOR FRI NIGHT THEN DRIFT SOUTHEASTWARD AND DISSIPATE IN THE NORTH PACIFIC BY SAT EVENING. HIGH PRESSURE REBUILDS OVER THE BERING SEA FRIDAY NIGHT AND SATURDAY. .SHORT TERM FORECAST... DIURNAL WINDS...PRESSURE GRADIENT ACROSS SOUTHCENTRAL ALASKA WILL TIGHTEN AGAIN TODAY AS DIURNAL HEATING SERVES TO INTENSIFY THE INLAND TROUGH OF LOW PRESSURE. SOUTHEAST WINDS THROUGH CHANNELED AREAS AND LOCALIZED SEA BREEZES WILL EXCEED 25 MPH IN MANY AREAS TODAY AND TOMORROW. RED FLAG WARING IN EFFECT FOR THE MATANUSKA VALLEY TODAY DUE TO THE COMBINATION OF VALLEY WINDS AND AFTERNOON AND EVENING RELATIVE HUMIDITIES BELOW 30 PERCENT. CONVECTION...AIRMASS OVER SOUTHCENTRAL AND SOUTHWESTERN ALASKA REMAINS UNSTABLE. DESPITE LOW HUMIDITIES AT THE SURFACE SUFFICIENT MOISTURE EXISTS IN THE MID LEVELS TO PRODUCE SCATTERED AFTERNOON AND EVENING SHOWERS ACROSS MUCH OF SOUTHCENTRAL AND SOUTHWESTERN ALASKA. ISOLATED THUNDERSTORMS EXPECTED ALONG AND TO THE NORTH OF THE ALASKA RANGE TODAY AND TOMORROW. GULF COAST PRECIPITATION...EASTERLY FLOW ALONG THE NORTHERN FLANK OF THE LOW COMPLEX SOUTH OF KODIAK ISLAND IS SPREADING LIGHT RAIN OR RAIN SHOWERS ALONG THE OUTER GULF COAST AND ACROSS KODIAK ISLAND. CONDITIONS EXPECTED TO CONTINUE THROUGH THE WEEKEND. OUT WEST...RAIN AND RAIN SHOWERS ACCOMPANY THE LOW TRACKING JUST NORTH OF THE ALEUTIAN CHAIN TODAY. PRECIPITATION WILL TAPER OFF TOMORROW AS THE LOW MOVES SOUTH OF THE CHAIN AND DISSIPATES IN THE NORTHERN GULF. STRATUS AND FOG REMAIN ENTRENCHED OVER THE EASTERN AND CENTRAL BERING SEA. .LONG TERM FORECAST... THERMAL TROUGH WILL REMAIN LOCUS FOR CONVECTIVE ACTIVITY THROUGH THE COMING WEEK. BREAK DOWN OF GULF COAST RIDGE WILL SERVE TO RELAX THE PRESSURE GRADIENT ACROSS SOUTHCENTRAL ALASKA...THUS REDUCING WIND RELATED FIRE WEATHER CONCERNS. STABLE HIGH PRESSURE OVER THE BERING WILL BE CONDUCIVE TO A TYPICAL SUMMERTIME STRATUS AND FOG REGIME. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALE 120 130 132 138 150. FIRE WEATHER...RFW 111. ASB MAY 09
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 4:00 PM AKDT | Gale Warning | AFC | 60 hr | |
| May 21, 4:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| May 21, 4:00 PM AKDT | Small Craft Advisory | AFC | 36 hr | |
| May 22, 4:00 AM AKDT | Gale Warning | AFC | 48 hr | |
| May 22, 4:00 AM AKDT | Gale Warning | AFC | 38 hr | |
| May 22, 4:00 AM AKDT | Small Craft Advisory | AFC | 48 hr | |
| May 22, 4:00 AM AKDT | Small Craft Advisory | AFC | 38 hr |
Nearby
Red Flag Warnings in Alaska, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.